South Elgin Paramedics Administer Narcan to Revive 2½-Year-Old Boy

South Elgin police and firefighter/paramedics responded just after midnight April 10, 2017 to a report of a 2½-year-old boy who was turning blue with difficulty breathing in the block of 1000 North South Elgin Boulevard, according to Sgt. Mike Doty.

Paramedics discovered the boy might have ingested a narcotic and revived him by administering Narcan (naloxone).

The boy was transported to Presence St. Joseph Hospital in Elgin, and later transferred to the pediatric Intensive Care Unit of St. Alexius Hospital in Hoffman Estates. He has since been released.

The boy lived in the home with his mother and father, where police say they found syringes and a substance they suspect was cocaine in the home, according to Deputy Chief Randy Endean.

The Department of Children and Family Services (DCFS) was contacted and took protective custody of the child, who was to be placed with supervision of his maternal or paternal grandparents, according to police.

Police requested the boy’s medical records, as part of the investigatoin to find out if he ingested any drugs. Police and the Kane County state’s attorney’s office are investigating.

Police urge anyone with information about this case to contact the South Elgin Police Department at 847-741-2151.




Stay informed with news from The Cardinal’s Emergencies Behind the Scenes Facebook page — Facebook.com/CardinalEmergencies. Includes links to favorite public safety and emergency rescuers and product manufacturers and safety companies that have facebook pages. Submit your pictures or just stay up-to-date on with fire, rescue, EMS and police photo galleries. Please add your public safety photo to the wall album — go direct to the Arlington Cardinal Emergencies Behind the Scenes photos. For a list of all of The Cardinal Facebook fan pages, go to Arlingtoncardinal.com/about/facebook …


Help fund The Cardinal Arlingtoncardinal.com/sponsor